Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Suffer loose motions and fever. Having lot of bloating and stomach cramps. Taking Crocin and Meftal spas. Dosage? Treatment?

User rating for this question
Very Good
Answered by

Practicing since : 1997
Answered : 379 Questions
Query for Dr. XXXXXXX Kondekar only !!!

My 3 year old daughter has loose motions and fever since the last 3 days. On the first day, the fever was high and she passed several loose stools. There was a lot of bloating and stomach cramps also. Today she has passed one very loose stool in the morning, but is repeatedly complaining of stomach pain and has fever( 98.5). Appetite is very poor. Medicines givens so far: Crocin and Meftal spas pediatric suspension.

Is it ok to start Normet (Ofloxacin 50 mg, Ornidazole 125 mg) suspension? What should be the dosage ? Any other medicine or treatment that you would suggest.

Best Regards,
Posted Sat, 13 Jul 2013 in Child Health
Answered by Dr. Santosh Kondekar 17 minutes later
In monsoon often viral diarrheas occur in kids due to water contamination.
Viral diarrheas often get watery by day 2 or 3 and usually donot cause cramps. Also fever in viral diarrhea settles in two this appears to be a viral diarrhea and your doctor may hesitate to start antibiotics.
Its better to get stool test done to confirm mucus blood. If present the above mentioned antibiotics may be required.

Sometimes a higher dose of antibiotics may be needed. The second component of the mentioned antibiotics may cause vomiting, and may not be needed in febrile diarrhea.

Dose of antibiotics will depending on weight and you will need a written prescription for it.
Some E coli diarrheas may get complicated when antibiotics added.... so its always better to get test and culture to be safe.

Apart from decision to start antibiotics, there are two major issues about understanding seriousness of dehydration and infection. Maintain proper hydration and urine output.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor